With health experts urging all those most at risk to get their booster jab as soon as possible, more people have come forward reporting having experienced 'COVID toes' after getting their shot.
COVID toes from booster jab
The most common side effects associated with the COVID vaccine are headaches, tiredness and body aches and experiencing any or all of these is completely normal. When our bodies receive protection through vaccines, the immune system creates a response to the jab in preparation for the real infection—in this case, the coronavirus.
However, some people's bodies—and even their skin—react to vaccines much more severely. Cases of swelling, itchiness, bruising or blistering on toes first emerged as a symptom of the coronavirus itself. Now, the same symptom has also been observed by recipients of the booster jab.
Nothing to worry about
But Esther Freeman, associate professor of dermatology at Harvard Medical School, explains that although the side effect is rather bizarre and uncommon it shouldn't be something to worry too much about;
We have been seeing other types of post-vaccine skin reactions on different parts of the body, in addition to rashes on the inoculated arm. These reactions are unusual and generally mild, and typically resolve on their own or with over-the-counter treatment.
Even though skin reactions to a vaccine can look scary, most are not severe or long-lasting, and show us that your body likely is developing a nice strong immune response to the vaccine, which is a good thing.
Experts have also now suggested that the upsurge in cases might be directly correlated to the colder weather. Though the reason behind isn't fully understood yet, scientists believe it has to do with restrictions of blood vessels as a response to lower temperatures.